Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Do certain excipients in HIV medications cause side effects?
Aug 3, 2007

I was wondering whether certain excipients in HIV medications cause certain side effects in HIV positive patients? Such as propylene glycol or ethanol commonly used in HIV medications?

Response from Dr. Conway

This is certainly the potential for this to happen. The risks include allergies or gastrointestinal intolerance, to name a few. Some of the diarrhea associated with ritonavir, for instance, related not to the drug but to the non-drug contents of the old capsule. Thankfully, this type of situation is not too common...but should be considered if a particular symptom seems to elude explanation.



Previous
Diarrhea and Stomach Discomfort
Next
is my antibody test sufficient.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement